Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 18, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 13, 2005, 5:32 PM EDT for Champaign County, Logan County, Shelby County, Ohio. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2005, 5:32 PM EDT (21:32 UTC)
- Expired
- May 13, 2005, 6:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Champaign County, OH, Logan County, OH, Shelby County, OH
The radar
The Cincinnati radar (KILN), 103 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 3:40 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 132134 RRA SVRILN OHC021-091-149-132215- /O.NEW.KILN.SV.W.0018.050513T2132Z-050513T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 532 PM EDT FRI MAY 13 2005 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CHAMPAIGN COUNTY IN OHIO LOGAN COUNTY IN OHIO * UNTIL 615 PM EDT(515 PM EST) * AT 526 PM EDT(426 PM EST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR QUINCY... MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... WEST LIBERTY... BELLEFONTAINE... WEST MANSFIELD... IN ADDITION...LEWISTOWN...MCMORRAN...HUNTSVILLE...VALLEY HI... PICKRELLTOWN...ZANESFIELD...NORTHWOOD AND NEW JERUSALEM ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4038 8412 4012 8405 4031 8347 4055 8355 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 4:35 PM EDT, 57 minutes earlier.
Area forecast discussion, May 13, 4:35 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 435 PM EDT FRI MAY 13 2005 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... CONVECTION CURRENTLY AFFECTING THE FORECAST AREA WITH A WATCH FOR ALL COUNTIES. WOULD EXPECT THIS TO DIMINISH LATER THIS EVENING AS WEAK SHORT WAVE MOVES NORTHEAST AND INSTABILITY DIMINISHES WITH LOSS OF HEATING. HOWEVER ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING TO THE WEST AHEAD OF A COLD FRONT AND MOVE INTO THE AREA LATER TONIGHT. EXPECT RATHER EXTENSIVE COVERAGE OF PRECIPITATION LATE TONIGHT THROUGH TOMORROW. NAM HAS SLOWED DOWN PROGRESSION OF THE BACK EDGE OF THE PRECIPITATION AND HAVE TRENDED THE FORECAST TOWARDS THAT SOLUTION. BUT STILL EXPECT SHOWERS AND THUNDERSTORMS TO END IN THE EVENING. CONCERNED ABOUT THE POTENTIAL FOR SHOWERS TO DEVELOP ON SUNDAY WITH THE COLD POOL ALOFT MOVING INTO THE REGION. SO HAVE ADDED A SLIGHT CHANCE TO THE NORTHERN ZONES. && .LONG TERM (MONDAY THROUGH FRIDAY)... HIGH PRESSURE BUILDS ON MONDAY...BUT HIGH TEMPS WILL BE BELOW NORMAL WITH THE NW FLOW AND LINGERING LOW LEVEL MOISTURE. FOR TUESDAY...TEMPERATURES WILL WARM INTO THE MID 60S TO LOWER 70S NORTH TO SOUTH AS HIGH PRESSURE MOVES EAST OF THE FCST AREA. THEN...A WARM FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS LATE TUESDAY NIGHT INTO WEDNESDAY AS TEMPS RETURN TO NEAR NORMAL LEVELS. ON THURSDAY....THE GFS HAS A TRAILING SFC LOW MOVING ACROSS THE SOUTHERN FCST AREA...SO WILL CONTINUE WITH CHANCE POPS...WITH SOME SHOWERS LINGERING INTO FRIDAY BEHIND THE LOW. && .PREVIOUS DISCUSSION... (ISSUED 146 PM EDT FRI MAY 13 2005) AVIATION (18Z-18Z)... WRMFNT APPEARS TO BE JUST NORTH OF THE FA. EXPECT CU TO BEGIN TO DEVELOP SOUTH OF FNT AS TD CONTINUE TO INCREASE THIS AFTN. S/W OVER SN IN IS LIFTING NE. TSRA IS ALREADY ASSOCIATED WITH IT...BUT IT LOOKS LIKE THAT CONVECTION WOULD STAY WEST OF TAFS. MODELS ARE INDICATING UNSTABLE ATMOSPHERE THIS AFTERNOON WITH CAPE 1500 TO 2000 J/KG...LI -5...BUT THERE IS SOME SMALL CIN AS WELL. DUE TO UNCERTAINTY OF CONVECTION IN THE FIRST 6 HOURS OF TAF...WILL LEAVE PCPN OUT OF TAFS FOR NOW. COLD FRONT PUSHES INTO OHIO VALLEY AFT 06Z. PREFRONTAL CONVECTION SHOULD INCREASE AFTER 06Z AFFECTING MAINLY WESTERN TAFS. FRONT APPROACHES WESTERN EDGE OF FA BY 12Z...BUT IS HELD UP AS IT WAITS FOR H5 S/W THAT SWINGS THROUGH AFT 15Z. SITES && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, May 13, 4:20 AM EDT, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 420 AM EDT FRI MAY 13 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-140820- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 420 AM EDT FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND CONTINUE INTO THIS EVENING. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WIND AND LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREAT. HOWEVER...THE POSSIBILITY ALSO EXISTS FOR AN ISOLATED TORNADO...MAINLY TO THE NORTH OF INTERSTATE 70. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SATURDAY AS A COLD FRONT PUSHES THROUGH THE REGION. A FEW OF THE STORMS MAY BE SEVERE WITH THE PRIMARY THREAT BEING DAMAGING WIND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND THIS EVENING AND THEN AGAIN ON SATURDAY.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 3:34 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton | 41 min |
| May 13, 5:02 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Montgomery, Warren | 43 min |
| May 13, 5:34 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan | 41 min |
| May 13, 5:50 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Licking | 40 min |
| May 13, 5:52 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 38 min |
| May 13, 5:55 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Delaware, Union | 50 min |
| May 13, 5:59 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Licking | 46 min |
| May 13, 6:17 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette | 43 min |
| May 13, 6:36 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 31 min |
| May 13, 6:43 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Pickaway, Ross | 47 min |
| May 13, 7:23 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 52 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.